# SDR CA040105001

- Difficulty date: January 1, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 35,686 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2435 · Starter-Generator
- Part: Gcu
- Part number: 51539008D
- Condition: Failed
- Location: Starter Gen
- Part time: 31,251 hours, 33,201 cycles
- Component: Starter Gen, Lucas
- Component part number: 23088002B
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

(CAN) DURING NR 1 ENGINE START AFTER PUSHBACK SMOKE WAS NOTED COMING OUT OF THE GEN EXHAUST DUCT ON THE NR 1 NACELLE.  THE PILOT IMMEDIATELY SHUT ENGINE DOWN AND DECLARED AN EMERGENCY, REQUESTED ERS RESPONCE. PASSENGERS WERE DEPLANED AND PILOT NOTED THAT GENERATOR WAS STILL SPOOLING AFTER EVERYTHING WAS SHUT DOWN, MAINTENANCE WAS SUMMONED TO AC AND MAIN BATTERY WAS DISCONNECTED AND GENERATOR STOPPED.  AC WAS BROUGHT BACK TO HANGAR AND STARTER GEN, GCU AND MAIN BATTERY WERE REPLACED AND AIRCRAFT RETURNED TO SERVICE AFTER ALL FUNCTION CHECKS WERE CARRIED OUT. COMPONENTS WILL BE SENT OUT FOR REPAIR AND INVESTIGATION AS TO WHY THE GEN DIDN'T DISENGAGE AFTER START UP WHICH CAUSED THE INCIDENT.
